Advertise on Bikeforums.net



User Tag List

Results 1 to 7 of 7
  1. #1
    N_C
    N_C is offline
    Banned. N_C's Avatar
    Join Date
    Oct 2002
    Location
    Bannation, forever.
    Posts
    2,887
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Weight loss supliments.

    Sorry for the serious thread here in Foo, but I do not know what happened to the Health & Nutrition forum. I have gotten to the point I can not take the weight loss suppliments anymore. It has been a long time since I tried to take them. But when I do I get a very upset stomach.

    Here's the thing though, I used to not be this way until after I took prescription Phen Fen when it was on the market. I was only on it for 2.5 months, then it was pulled, I was only going to be on it for 3 months, no big deal. Prior to using the Phen-Fen I took the weight loss suppliments you find at health food stores. They worked ok & there was no upset stomach.

    After I was off the PhenFen I then tried to take the suppliments, most if not all have similar or the same ingredients. For some reason they upset my stomach now.

    Anyone maybe know why? Could the prescription Phen-Fen I took have something to do with this?

  2. #2
    Up on the Down Side CyLowe97's Avatar
    Join Date
    Mar 2005
    Location
    Chicago(ish)
    My Bikes
    '05 Felt F65, '97 GT Karakoram
    Posts
    6,325
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)
    Do you mean the Training & Nutrition subforum?

    Didn't PhenFen get pulled for being linked to deaths?

  3. #3
    N_C
    N_C is offline
    Banned. N_C's Avatar
    Join Date
    Oct 2002
    Location
    Bannation, forever.
    Posts
    2,887
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)
    Quote Originally Posted by CyLowe97
    Do you mean the Training & Nutrition subforum?

    Didn't PhenFen get pulled for being linked to deaths?
    Yes, that is why I was only going to be on it for 3 months, I only took it for 2.5 months before it was pulled.

  4. #4
    just another gosling Carbonfiberboy's Avatar
    Join Date
    Feb 2007
    Location
    Everett, WA
    My Bikes
    CoMo Speedster 2003, Trek 5200, CAAD 9, Fred 2004
    Posts
    7,550
    Mentioned
    1 Post(s)
    Tagged
    1 Thread(s)
    You can't lose weight permanently by taking supplements. Every Phen-Fen dieter I've seen is now at their original weight. Only lifestyle change works. Eat less. Workout more. The Nurses Study found that all those who did the equivalent of running 25 miles per week lost weight and kept it off. If we figure a comfy pace might be 10 minutes/mile, that's 250 minutes, or about 4 hours running/week. I'd add about 50% to that or even double it for cycling because running is so much more intense. You ride 6-8 hours/week, you'll be fine. Keep track of it.

    As to why your stomach gets upset, see your doctor.

  5. #5
    N_C
    N_C is offline
    Banned. N_C's Avatar
    Join Date
    Oct 2002
    Location
    Bannation, forever.
    Posts
    2,887
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)
    Quote Originally Posted by Carbonfiberboy
    You can't lose weight permanently by taking supplements. Every Phen-Fen dieter I've seen is now at their original weight. Only lifestyle change works. Eat less. Workout more. The Nurses Study found that all those who did the equivalent of running 25 miles per week lost weight and kept it off. If we figure a comfy pace might be 10 minutes/mile, that's 250 minutes, or about 4 hours running/week. I'd add about 50% to that or even double it for cycling because running is so much more intense. You ride 6-8 hours/week, you'll be fine. Keep track of it.

    As to why your stomach gets upset, see your doctor.
    I know all that, that is not what or why I was asking. Just curious as to why now, my stomach gets upset.

  6. #6
    Senior Member DannoXYZ's Avatar
    Join Date
    Jul 2005
    Location
    Saratoga, CA
    Posts
    11,496
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)
    Could be you developed some ulcers in the meantime. Diet pills are pretty much just caffeine. The caffeine triggers various hormonal changes in the "fight or flight" response is such as adrenaline, ephinepherine, glucagon, cortisol, etc. that blocks the sensation of hunger. Caffeine also triggers increased stomach-acid production (which is why tea is typically served after a meal). However, if you take the pills on an empty stomach, the extra acid can cause discomfort. Trying using the diet pills along with a small meal.

  7. #7
    N_C
    N_C is offline
    Banned. N_C's Avatar
    Join Date
    Oct 2002
    Location
    Bannation, forever.
    Posts
    2,887
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)
    Quote Originally Posted by DannoXYZ
    Could be you developed some ulcers in the meantime. Diet pills are pretty much just caffeine. The caffeine triggers various hormonal changes in the "fight or flight" response is such as adrenaline, ephinepherine, glucagon, cortisol, etc. that blocks the sensation of hunger. Caffeine also triggers increased stomach-acid production (which is why tea is typically served after a meal). However, if you take the pills on an empty stomach, the extra acid can cause discomfort. Trying using the diet pills along with a small meal.
    Nope, no ulcers. No matter what I tried eating, only eating certain types of food, etc. nothing worked. So just stay away from them. Have for quite a while now.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •